Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 26, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Mar 25, 2002, 9:43 AM CST for Coal County, Johnston County, Oklahoma. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 25, 2002, 9:43 AM CST (15:43 UTC)
- Expired
- Mar 25, 2002, 10:30 AM CST
- In force
- 47 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
Counties Coal County, OK, Johnston County, OK
The radar
The Norman radar (KTLX), 117 km from the middle of the area, began a volume at 15:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 25, 9:52 AM CST | Hail 0.88 | Bromide, OK | |
| Mar 25, 10:05 AM CST | Hail 0.88 | Clarita, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 3.7 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 605 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 251543 SVROKC OKC029-069-251630- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 941 AM CST MON MAR 25 2002 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COAL COUNTY IN SOUTHEAST OKLAHOMA JOHNSTON COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 1030 AM CST * AT 941 AM CST...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 6 MILES SOUTH OF CONNERVILE...MOVING NORTHEAST AT 45 MPH. * LOCATIONS IN THE WARNING INCLUDE BROMIDE...CENTRAHOMA...CLARITA... COALGATE...CONNERVILE...OLNEY...PHILLIPS...PONTOTOC AND TUPELO HAIL UP TO THE SIZE OF QUARTERS IS LIKELY WITH THIS SEVERE THUNDERSTORM. LAT...LON 3443 9677 3427 9667 3455 9613 3476 9623
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 2:50 AM CST, 6 hours 53 minutes earlier.
Area forecast discussion, Mar 25, 2:50 AM CST, 6 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 250 AM CST MON MAR 25 2002 NEXT TWO TO THREE DAYS SHOULD HAVE NICE SPRING-LIKE WEATHER BEFORE SYSTEM CURRENTLY OFF SOUTHERN CAL COAST INCREASING THE CHANCE OF RAIN OVER THE WEEKEND. PRESSURE GRADIENT WILL INCREASE THIS MORNING SO SOUTHERLY WINDS WILL ONCE AGAIN CRANK UP. 20 TO 30 MPH OUT WEST STILL LOOKS GOOD WITH 15 TO 25 CENTRAL SECTIONS. MODELS STILL SHOW BOUNDARY/COLD FRONT ASSOCIATED WITH NORTHERN STREAM SYSTEM MOVING INTO NORTHWEST OK BY 12Z THURSDAY. AVN AND ETA NOT IN TOTAL AGREEMENT WITH SOUTHERN PROGRESS OF WIND SHIFT AND RETURN TO SOUTHERLY AND SOUTHEASTERLY WINDS. ETA KEEPS WEAK SURFACE HIGH NORTH WITH MORE OF A EASTERLY TO MAYBE SOUTHEAST FLOW...WHILE AVN DEVELOPS AREA OF LOW PRESSURE WEST WITH MORE OF A SOUTHEAST WIND. HOWEVER MAIN WEATHER STORY WILL BE PROGRESS OF WEST COAST SYSTEM. 00Z MRF SHOWS AN OPEN WAVE BY 12Z OVER NORTHERN LOUISIANA...WHILE CANADIAN HAS CLOSED LOW BETWEEN MAF AND ELP. STILL A LOT OF UNCERTAINTIES WITH TIMING AND TRACK OF THIS SYSTEM. STILL WOULD IMAGINE MOST OF AREA GETTING IN ON SOME RAIN AS UPPER LOW MOVES OVER SOUTHWESTERN STATES OR NORTHERN MEXICO (WAA) WITH A TIGHT PRECIP GRADIENT AS UPPER LOW TRACKS TO OUR SOUTH. WILL KEEP WEEKEND EXTENDED AS IS. MODELS ALSO SHOW EASTERN PACIFIC RIDGE BUILDING LATE IN THE WEEKEND INTO EARLY NEXT WEEK...WITH ANOTHER SHOT OF COLD AIR COMING IN AROUND TUESDAY. MAY LOWER DAYTIME HIGHS SOMEWHAT FOR TUESDAY. NUMBERS AND STUFF TO FOLLOW SIX .OUN... OK...NONE. TX...NONE.
In the hours before
Local storm report, Mar 25, 7:25 AM CST, 2 hours 18 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
725 AM CST MON MAR 25 2002
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0725 AM 3 W OVERBROOK OK 1.00 INCH HAIL
03/25/02 LOVE PUBLIC REPORT
FMLocal storm report, Mar 25, 7:44 AM CST, 1 hour 59 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
744 AM CST MON MAR 25 2002
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0740 AM 6 NW LEBANON OK 1.75 INCH HAIL
03/25/02 MARSHALL PUBLIC REPORT
FMLocal storm report, Mar 25, 8:25 AM CST, 1 hour 18 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
825 AM CST MON MAR 25 2002
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0812 AM 1 SW RUBOTTOM OK .88 INCH HAIL
03/25/02 LOVE PUBLIC REPORT
FMLocal storm report, Mar 25, 8:51 AM CST, 52 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
851 AM CST MON MAR 25 2002
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0835 AM ADA OK .88 INCH HAIL
03/25/02 PONTOTOC ADA POLICE DEPARTMENTLocal storm report, Mar 25, 9:01 AM CST, 42 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
901 AM CST MON MAR 25 2002
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0830 AM 10 N LEON OK 1.00 INCH HAIL
03/25/02 LOVE SPOTTER REPORT
0859 AM 7 S ARDMORE OK 1.00 INCH HAIL
03/25/02 CARTER ARDMORE/CARTER CO. EOC
FMLocal storm report, Mar 25, 9:14 AM CST, 29 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
914 AM CST MON MAR 25 2002
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0905 AM ARDMORE OK .88 INCH HAIL
03/25/02 CARTER ARDMORE/CARTER CO EOC
KBThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 7:49 PM CST | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie, Seminole | 26 min |
| Mar 24, 8:04 PM CST | Severe Thunderstorm Warning | OUN | Oklahoma | 41 min |
| Mar 24, 8:13 PM CST | Severe Thunderstorm Warning | OUN | Seminole | 17 min |
| Mar 24, 8:18 PM CST | Severe Thunderstorm Warning | OUN | Lincoln | 27 min |
| Mar 24, 8:36 PM CST | Severe Thunderstorm Warning | OUN | Pottawatomie, Seminole | 24 min |
| Mar 24, 8:44 PM CST | Severe Thunderstorm Warning | OUN | Lincoln | 16 min |
| Mar 24, 8:59 PM CST | Severe Thunderstorm Warning | OUN | Lincoln | 16 min |
| Mar 24, 9:07 PM CST | Severe Thunderstorm Warning | OUN | Hughes | 23 min |
| Mar 25, 12:21 AM CST | Severe Thunderstorm Warning | OUN | Pottawatomie, Seminole | 39 min |
| Mar 25, 6:47 AM CST | Severe Thunderstorm Warning | OUN | Jefferson | 28 min |
| Mar 25, 7:04 AM CST | Severe Thunderstorm Warning | OUN | Love | 26 min |
| Mar 25, 7:36 AM CST | Severe Thunderstorm Warning | OUN | Marshall | 24 min |
| Mar 25, 7:49 AM CST | Severe Thunderstorm Warning | OUN | Johnston | 31 min |
| Mar 25, 8:09 AM CST | Severe Thunderstorm Warning | OUN | Carter, Love | 51 min |
| Mar 25, 8:28 AM CST | Severe Thunderstorm Warning | OUN | Pontotoc | 32 min |
| Mar 25, 9:01 AM CST | Severe Thunderstorm Warning | OUN | Carter, Johnston | 44 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.